Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 69, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 12, 2013, 5:54 PM CDT for Mower County, Minnesota; Howard County, Mitchell County, Iowa. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2013, 5:54 PM CDT (22:54 UTC)
- Expired
- Jun 12, 2013, 7:00 PM CDT
- In force
- 66 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Howard County, IA, Mitchell County, IA, Mower County, MN
The radar
The La Crosse radar (KARX), 133 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 1:49 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
787
WUUS53 KARX 122254
SVRARX
IAC089-131-MNC099-130000-
/O.NEW.KARX.SV.W.0069.130612T2254Z-130613T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
554 PM CDT WED JUN 12 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN HOWARD COUNTY IN NORTHEAST IOWA...
MITCHELL COUNTY IN NORTH CENTRAL IOWA...
SOUTHERN MOWER COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 700 PM CDT
* AT 549 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF AUSTIN TO 15 MILES WEST OF LYLE TO
19 MILES WEST OF NORA SPRINGS...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
AUSTIN AROUND 605 PM CDT.
LYLE AROUND 610 PM CDT.
ST. ANSGAR AND ROSE CREEK AROUND 615 PM CDT.
STACYVILLE AND OSAGE AROUND 625 PM CDT.
GRAND MEADOW AROUND 630 PM CDT.
LE ROY AROUND 640 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE I 90 EXIT 178A...I 90 EXIT
179...MAPLEVIEW...I 90 EXIT 175...I 90 EXIT 178B...RIVERBEND
CAMPGROUND...I 90 EXIT 180...I 90 EXIT 181...OTRANTO AND CARPENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4372 9245 4321 9246 4321 9303 4349 9303
4350 9305 4371 9306
TIME...MOT...LOC 2254Z 271DEG 35KT 4368 9309 4348 9316
4324 9329
HAIL...<.75IN
WIND...60MPH
$$
WETENKAMP5 follow-up statements
687
WWUS53 KARX 122307 RRA
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
607 PM CDT WED JUN 12 2013
IAC089-131-MNC099-130000-
/O.CON.KARX.SV.W.0069.000000T0000Z-130613T0000Z/
MITCHELL IA-HOWARD IA-MOWER MN-
607 PM CDT WED JUN 12 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MOWER...WESTERN HOWARD AND MITCHELL COUNTIES UNTIL 700 PM CDT...
AT 603 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF AUSTIN TO 10 MILES SOUTHWEST OF LYLE
TO 12 MILES NORTHWEST OF NORA SPRINGS...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
LYLE AROUND 615 PM CDT.
ST. ANSGAR AND ROSE CREEK AROUND 620 PM CDT.
STACYVILLE AROUND 625 PM CDT.
OSAGE AND ADAMS AROUND 630 PM CDT.
GRAND MEADOW AROUND 640 PM CDT.
RICEVILLE AND LE ROY AROUND 645 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE I 90 EXIT 181...I 90 EXIT
183...COUNTY ROADS A 39 AND S 70...STATE ROAD 9 AND COUNTY S 70...
OTRANTO PARK...TOETERVILLE...MONA...COUNTY ROADS 56 AND 5...STATE
ROAD 9 AND COUNTY T 26 AND ROCK CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4372 9305 4372 9245 4321 9246 4321 9303
4349 9303 4350 9305 4371 9306
TIME...MOT...LOC 2307Z 271DEG 35KT 4365 9301 4343 9306
4326 9312
HAIL...<.75IN
WIND...60MPH
$$
WETENKAMP509
WWUS53 KARX 122318
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
618 PM CDT WED JUN 12 2013
IAC089-131-MNC099-130000-
/O.CON.KARX.SV.W.0069.000000T0000Z-130613T0000Z/
MITCHELL IA-HOWARD IA-MOWER MN-
618 PM CDT WED JUN 12 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MOWER...WESTERN HOWARD AND MITCHELL COUNTIES UNTIL 700 PM CDT...
AT 617 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM AUSTIN TO LYLE TO 8 MILES WEST OF OSAGE...AND MOVING
EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROSE CREEK AROUND 625 PM CDT.
STACYVILLE AND OSAGE AROUND 630 PM CDT.
ADAMS AROUND 635 PM CDT.
GRAND MEADOW AND RICEVILLE AROUND 645 PM CDT.
LE ROY AROUND 650 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE COUNTY ROADS 56 AND 5...
HIGHWAY 218 AND COUNTY T 40...HIGHWAY 18 AND COUNTY T 38...OSAGE
SPRING PARK...MITCHELL...I 90 EXIT 187...ORCHARD...JOHNSBURG...I 90
EXIT 189 AND ELKTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4372 9305 4372 9245 4321 9246 4321 9303
4349 9303 4350 9305 4371 9306
TIME...MOT...LOC 2318Z 271DEG 35KT 4363 9293 4348 9293
4325 9294
HAIL...<.75IN
WIND...60MPH
$$
JW197
WWUS53 KARX 122324
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
624 PM CDT WED JUN 12 2013
IAC089-131-MNC099-130000-
/O.CON.KARX.SV.W.0069.000000T0000Z-130613T0000Z/
MITCHELL IA-HOWARD IA-MOWER MN-
624 PM CDT WED JUN 12 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MOWER...WESTERN HOWARD AND MITCHELL COUNTIES UNTIL 700 PM CDT...
AT 622 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF LYLE TO ST. ANSGAR TO NORA
SPRINGS...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
STACYVILLE AND OSAGE AROUND 630 PM CDT.
ROSE CREEK AROUND 635 PM CDT.
ADAMS AROUND 645 PM CDT.
RICEVILLE AROUND 650 PM CDT.
LE ROY AROUND 655 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE HIGHWAY 218 AND COUNTY T 40...
HIGHWAY 18 AND COUNTY T 38...OSAGE SPRING PARK...COUNTY ROADS 56 AND
5...ORCHARD...MEYER...LITTLE CEDAR...JOHNSBURG...HIGHWAYS 9 AND 218
AND COUNTY ROADS T 54 AND A 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4365 9306 4366 9246 4321 9246 4321 9303
4349 9303 4350 9305
TIME...MOT...LOC 2325Z 271DEG 35KT 4358 9298 4342 9284
4321 9294
HAIL...<.75IN
WIND...60MPH
$$
JW189
WWUS53 KARX 122338
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
638 PM CDT WED JUN 12 2013
MNC099-122348-
/O.CAN.KARX.SV.W.0069.000000T0000Z-130613T0000Z/
MOWER MN-
638 PM CDT WED JUN 12 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MOWER COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4349 9304 4350 9272 4350 9246 4321 9246
4321 9303
TIME...MOT...LOC 2338Z 271DEG 35KT 4351 9280 4336 9270
4321 9277
$$
IAC089-131-130000-
/O.CON.KARX.SV.W.0069.000000T0000Z-130613T0000Z/
MITCHELL IA-HOWARD IA-
638 PM CDT WED JUN 12 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN HOWARD
AND MITCHELL COUNTIES UNTIL 700 PM CDT...
AT 636 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF STACYVILLE TO 6 MILES SOUTHEAST
OF STACYVILLE TO 5 MILES SOUTH OF OSAGE...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
RICEVILLE AROUND 650 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE COUNTY ROADS T 54 AND A 31...
NEW HAVEN...COUNTY ROADS 17 AND T 72...MCINTIRE...BAILEY...COUNTY B
17 AND BELL AVENUE...LYLAHS MARSH COUNTY PARK AND COUNTY V 10 AND
40TH STREET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4349 9304 4350 9272 4350 9246 4321 9246
4321 9303
TIME...MOT...LOC 2338Z 271DEG 35KT 4351 9280 4336 9270
4321 9277
HAIL...<.75IN
WIND...60MPH
$$
JW414
WWUS53 KARX 122353
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
653 PM CDT WED JUN 12 2013
IAC089-131-130003-
/O.EXP.KARX.SV.W.0069.000000T0000Z-130613T0000Z/
MITCHELL IA-HOWARD IA-
653 PM CDT WED JUN 12 2013
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HOWARD AND MITCHELL
COUNTIES WILL EXPIRE AT 700 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 9 PM.
LAT...LON 4349 9304 4350 9272 4350 9246 4321 9246
4321 9303
TIME...MOT...LOC 2353Z 271DEG 35KT 4351 9260 4336 9250
4321 9257
$$
JWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 5:30 PM CDT, 24 minutes earlier.
Area forecast discussion, Jun 12, 5:30 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 530 PM CDT WED JUN 12 2013 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 314 PM CDT WED JUN 12 2013 AT 3 PM...WATER VAPOR IMAGERY AND VAD WIND PROFILERS SHOW A STRONG NEGATIVELY TITLED TROUGH MOVING EAST OUT OF EASTERN SOUTH DAKOTA. THE RAP HAS AN ANOMALOUSLY STRONG PV ANOMALY EXTENDING DOWN TO 500 MB. A 850 MB TROUGH IS CURRENTLY MOVING THROUGH THE WESTERN PORTIONS OF THE FORECAST AREA. MEANWHILE A 700 MB TROUGH WAS LOCATED ACROSS NORTHWEST IOWA AND SOUTHWEST MINNESOTA. A FEW SHOWERS HAVE DEVELOPED ACROSS NORTHEAST IOWA AND NEAR LA CROSSE. MEANWHILE FURTHER TO THE NORTH...A BAND OF SHOWERS AND THUNDERSTORMS IN AN AREA OF MODERATE TO STRONG 900 TO 700 MB FRONTOGENESIS. BOTH THE RAP AND GFS SHOW THAT THE VERY STRONG PV ANOMALY WILL MOVE EAST SOUTHEAST THROUGH THE FORECAST AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. AS IT APPROACHES...WE EXPECT TO RAPID ASCENT TAKE PLACE ACROSS THE AREA WITHIN THE NEXT 2 HOURS. THE LAPS IS SHOWING A LOW OVER EAST-CENTRAL IOWA. HOWEVER LOOKING AT THE WIND FIELDS AND THE APPROACHING PV ANOMALY EXPECT THAT THE ACTUAL LOW OVER NORTH-CENTRAL IOWA WILL BECOME THE PRIMARY SURFACE LOW. WITH THIS IN MIND...EXPECT THE WARM FRONT TO POTENTIALLY LIFT A BIT FURTHER NORTH THIS AFTERNOON. POSSIBLY AS FAR NORTH AS THE INTERSTATE 90 CORRIDOR. REGARDLESS OF THE SURFACE LOW...THE 0-6KM SHEAR IS FAVORABLE FOR THE DEVELOPMENT OF RIGHT-MOVING SUPERCELLS ALONG AND SOUTH OF THE INTERSTATE 90 CORRIDOR. THE 0-1 KM HELICITY IS FAVORABLE ALONG THE WARM FRONT FOR THE DEVELOPMENT OF STRONG TORNADOES ESPECIALLY ACROSS FAYETTE AND CLAYTON COUNTIES IN NORTHEAST IOWA AND GRANT COUNTY IN SOUTHWEST WISCONSIN. THE HRRR CONTINUES TO GENERATE QUITE A FEW SUPERCELLS ALONG AND SOUTH OF INTERSTATE 90 BETWEEN 12.19Z AND 13.02Z. ALSO EXPECT TO SEE LARGE HAIL /DUE TO THE FAT CAPE/...DAMAGING WINDS /DCAPES OVER 1000 J/KG/...AND VERY EFFICIENT RAIN PRODUCERS /1.8 PRECIPITABLE WATER AND WARM CLOUD DEPTHS OVER 4 KM/. AS THE COLD POOLS EVOLVE LATE THIS AFTERNOON AND EARLY EVENING... EXPECT A LINE OF STORMS WILL DEVELOP SOMEWHERE ALONG AND EAST OF THE MISSISSIPPI RIVER. THIS LINE WILL THEN MOVE QUICKLY EAST AS A DERECHO THROUGH SOUTHERN WISCONSIN...NORTHERN ILLINOIS... INDIANA...OHIO...AND POSSIBLY SOUTHWEST LOWER MICHIGAN. IN THE WAKE OF THIS PV ANOMALY...EXPECT HIGH PRESSURE TO QUICKLY BUILD ACROSS THE AREA. THIS WILL PROVIDE DRY WEATHER FOR LATE TONIGHT AND THURSDAY. HIGH TEMPERATURES ON THURSDAY WILL BE IN THE LOWER AND MID 70S. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 314 PM CDT WED JUN 12 2013 ON FRIDAY AFTERNOON AND NIGHT...THE 850 MB MOISTURE TRANSPORT WILL RAPIDLY INCREASE ACROSS THE FORECAST AREA AS A SHORTWAVE TROUGH ROUNDS THE UPPER LEVEL RIDGE. THE LOW LEVEL JET WILL BRING 1 TO 2K J/KG MU CAPE INTO THE FORECAST AREA. WHILE THE 0-6 KM SHEAR IS NOT SUFFICIENT FOR SUPERCELLS...THE 0-3 KM SHEAR DOES SUGGEST THE POTENTIAL FOR SOME ISOLATED AREAS OF DAMAGING WINDS. WITH WARM CLOUD LAYER DEPTHS ABOVE 4 KM AND PRECIPITABLE WATER VALUES UP TO 1.6 INCHES...THE STORMS WILL HIGHLY EFFICIENT AT PRODUCING RAIN... THUS...WILL HAVE TO WATCH OUT FOR THE POTENTIAL FOR SOME LOCALIZED FLOODING ON FRIDAY NIGHT. ON SATURDAY NIGHT AND SUNDAY...THE MODELS SHOW THAT A MESOSCALE CONVECTIVE COMPLEX WILL DEVELOP OVER SOUTH DAKOTA AND NEBRASKA. THIS SYSTEM LOOKS LIKE IT WILL TRACK WILL MAINLY AFFECT AREAS SOUTH OF THE INTERSTATE 90 CORRIDOR. WITH THE 0-6KM SHEAR LESS THAN 40 KNOTS...NOT EXPECTING ANY SEVERE WEATHER AT THIS TIME. BEYOND THIS TIME PERIOD...THE MODELS CONTINUE TO STRUGGLE WITH THE TIMING AND POSITION SHORT WAVE TROUGHS THROUGH THE REGION...THUS JUST STAYED WITH THE ALL BLEND. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 530 PM CDT WED JUN 12 2013 INSTABILITY AND A GOOD MOISTURE FEED WILL FUEL SHOWERS AND STORMS AS A SHORTWAVE TROUGH DROPS SOUTHEAST ACROSS THE REGION EARLY THIS EVENING. MANY OF THESE HAVE BEEN STRONG TO SEVERE...BUT THIS ACTIVITY WAS SOUTH OF KRST/KLSE. EXPECTING THE BULK OF THE SHRA/TS TO BE SOUTH OF KRST/KLSE BY 02Z OR SO. HIGH PRESSURE THEN BUILDS IN...CLEARING THE SKIES OVERNIGHT. BUFKIT SOUNDINGS SUGGEST AFTERNOON CU DEVELOPMENT FOR THU...BUT CONDITIONS SHOULD STAY VFR - AFTER THE SHRA/TS EXIT SOUTHEAST EARLY THIS EVENING. && .HYDROLOGY... ISSUED AT 314 PM CDT WED JUN 12 2013 WITH HIGH PRECIPITABLE WATER VALUES AND WARM CLOUD LAYER DEPTHS ABOVE 4 KM...THE STORMS THIS AFTERNOON AND EVENING AND ON FRIDAY NIGHT WILL VERY EFFICIENT RAIN PRODUCERS. AS A RESULT...THERE IS SOME CONCERN THAT THERE COULD BE SOME LOCALIZED FLASH FLOODING. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...BOYNE LONG TERM....BOYNE AVIATION.....RIECK HYDROLOGY....BOYNE
Hazardous weather outlook, Jun 12, 12:56 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1256 PM CDT WED JUN 12 2013 IAZ008>011-018-019-029-030-WIZ053>055-061-131100- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD- MITCHELL-RICHLAND-VERNON-WINNESHIEK- 1256 PM CDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP THIS AFTERNOON... LIKELY BY 4 PM. THESE STORMS WILL BECOME SEVERE WITH TORNADOES... DAMAGING WINDS AND LARGE HAIL. A LARGE TORNADO CANNOT BE RULED OUT ESPECIALLY FROM FAYETTE COUNTY IOWA EAST TO GRANT COUNTY WISCONSIN. IN ADDITION...THE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL WHICH COULD LEAD TO FLASH FLOODING. PLAN ON THE THUNDERSTORMS AND THE SEVERE WEATHER WITH THEM TO EXIT THE AREA LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON THROUGH TUESDAY. SEVERE WEATHER CANNOT BE RULED OUT OVER THIS TIME FRAME... THOUGH THE TIMING OF WHEN IT WOULD OCCUR IS UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON. WHEN A WATCH IS ISSUED...SPOTTER GROUPS SHOULD ASSUME THEY ARE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. MNZ079-086>088-094>096-WIZ032>034-041>044-131100- ADAMS-BUFFALO-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA CROSSE-MONROE- MOWER-OLMSTED-TREMPEALEAU-WABASHA-WINONA- 1256 PM CDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP THIS AFTERNOON... LIKELY BY 4 PM. THE STORMS MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL THE MAIN HAZARDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. PLAN ON THE THUNDERSTORMS AND SEVERE WEATHER WITH THEM TO EXIT THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON THROUGH TUESDAY. SEVERE WEATHER CANNOT BE RULED OUT OVER THIS TIME FRAME... THOUGH THE TIMING OF WHEN IT WOULD OCCUR IS UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 90. WHEN A WATCH IS ISSUED...SPOTTER GROUPS SHOULD ASSUME THEY ARE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-131100- CLARK-TAYLOR- 1256 PM CDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. BRIEF HEAVY RAINFALL AND LIGHTNING ARE THE MAIN HAZARDS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON THROUGH TUESDAY. SEVERE WEATHER CANNOT BE RULED OUT OVER THIS TIME FRAME... THOUGH THE TIMING OF WHEN IT WOULD OCCUR IS UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WETENKAMP/AJ
In the hours before
Special weather statement, Jun 12, 4:08 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 408 PM CDT WED JUN 12 2013 WIZ043-044-122215- ADAMS-JUNEAU- 408 PM CDT WED JUN 12 2013 AT 407 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BASS HOLLOW REC AREA...MOVING EAST AT 30 MPH. WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THIS STRONG THUNDERSTORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE... LEMONWEIR...LYNDON STATION...YUKON TRAILS CAMPGROUND...PLAINVILLE... HOLIDAY SHORES CAMPGROUND...COUNTY ROADS B AND K AND COUNTY ROADS B AND P. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. JW
Local storm report, Jun 12, 4:17 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
417 PM CDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FUNNEL CLOUD GUTTENBERG 42.79N 91.10W
06/12/2013 CLAYTON IA LAW ENFORCEMENT
&&
SHEALocal storm report, Jun 12, 4:23 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
423 PM CDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HEAVY RAIN OELWEIN 42.68N 91.91W
06/12/2013 M1.50 INCH FAYETTE IA FIRE DEPT/RESCUE
&&
SHEASpecial weather statement, Jun 12, 4:31 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 431 PM CDT WED JUN 12 2013 IAZ008-009-MNZ094-095-122330- FILLMORE-HOWARD-MITCHELL-MOWER- 431 PM CDT WED JUN 12 2013 ...SEVERE THUNDERSTORMS APPROACHING FILLMORE...HOWARD...MITCHELL AND MOWER COUNTIES... AT 425 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MAPLETON MINNESOTA...MOVING SOUTHEAST AT 30 MPH. IF THE STORM HOLDS TOGETHER A SEVERE THUNDERSTORM WARNING WILL LIKELY BE ISSUED. THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE STORM WILL BE NEAR... VARCO...RIVERBEND CAMPGROUND AROUND 550 PM... COUNTY ROADS 56 AND 5...LYLE AROUND 600 PM... JOHNSBURG AROUND 610 PM... MEYER...ADAMS...STACYVILLE AROUND 620 PM... BAILEY...MCINTIRE AROUND 630 PM... A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. JW
Local storm report, Jun 12, 4:32 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
432 PM CDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND GST PORT ANDREW 43.21N 90.57W
06/12/2013 E60 MPH RICHLAND WI AMATEUR RADIO
&&
SHEALocal storm report, Jun 12, 5:08 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
508 PM CDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM FLOOD BOSCOBEL 43.14N 90.70W
06/12/2013 GRANT WI TRAINED SPOTTER
STREET FLOODING IN PARTS OF THE VILLAGE
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 5:41 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston | 49 min |
| Jun 12, 3:55 PM CDT | Severe Thunderstorm Warning | ARX | Clayton | 65 min |
| Jun 12, 4:05 PM CDT | Tornado Warning | ARX | Clayton | 25 min |
| Jun 12, 4:29 PM CDT | Tornado Warning | ARX | Clayton | 46 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.